Hail, Gibson
- When
- March 16, 1:18 AM CST to 1:23 AM CST
- Where
- Gibson County, 1 mi N of Bradford
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.094, -88.820
A cold front stretched from Lower Michigan back through the Mid-South during the early morning hours of March 16, 2025. A combination of steep mid-level lapse rates and some elevated instability produced pea to nickel-size hail across a few West Tennessee locations overnight.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A cold front stretched from Lower Michigan back through the Mid-South during the early morning hours of March 16, 2025. A combination of steep mid-level lapse rates and some elevated instability produced pea to nickel-size hail across a few West Tennessee locations overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 15, 10:53 PM CST, 2 hours 25 minutes earlier. Its key messages:
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 1153 PM CDT Sat Mar 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1143 PM CDT Sat Mar 15 2025 - Much less active weather will occur Sunday into early next week with cooler temperatures. - Rain chances will return on Wednesday. && .UPDATE... Issued at 802 PM CDT Sat Mar 15 2025 Updated to end the Flood Watch and adjust PoPs. Guidance is in pretty uniform agreement that a round of showers will move across the Midsouth late tonight into early Sunday. Showers are already developing in southwest Arkansas and north Louisiana. Isolated thunderstorms are possible after midnight, but look less likely as the night progresses. Sunday will be cooler with a few showers before midday. Expect highs in the 50s. Dry conditions are expected tomorrow afternoon into early next week. && .DISCUSSION... (This evening through next Friday) Issued at 110 PM CDT Sat Mar 15 2025 A line of severe storms continues to move across Northeast Mississippi at this time. Severe storms should move east into Alabama by 5-6 PM CDT this evening. Lingering showers and possibly a few thunderstorms will continue into the evening and overnight hours as the broad upper trough continues to swing through the region. High pressure will settle into the Mid-South on Sunday. Temperatures will be chilly with highs only in the 50s and will be a shock to the system after the last couple of days of highs in the 70s and 80s. The cooler temperatures will short-lived as the high will shift east on Monday which will allow winds to turn around to the south. This will allow temperatures to climb into the 60s for highs. By Tuesday, temperatures will be even warmer as warm air advection kicks in. Rain chances will return on Wednesday as a quick moving cold front moves through the Mid-South. Expect a few showers to develop along and ahead of the front. High pressure will then rebuild into the area Thursday and Friday. KRM && .AVIATION... (06Z TAFS) Issued at 1147 PM CDT Sat Mar 15 2025 An upper level disturbance was bringing -SHRA between LIT and MEM. One convective cluster near DRP was persistently showing lightning over the past hour, but should pass north of MEM. MKL may see an outside chance of TSRA through 08Z if additional convection develops. Otherwise, post frontal MVFR will prevail toward sunrise. VFR should return during the afternoon as dry air spreads through the Midsouth. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...JDS AVIATION...PWB
Preliminary Local Storm Report
National Weather Service Memphis TN
918 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Flood 5 NE Sandy Springs 34.48N 88.33W
03/15/2025 Tishomingo MS Law Enforcement
Water over CR 864 and Cr 1.
&&
JSPreliminary Local Storm Report
National Weather Service Memphis TN
921 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flood 5 NE Sandy Springs 34.48N 88.33W
03/15/2025 Tishomingo MS Law Enforcement
Corrects previous flood report from 5 NE
Sandy Springs. Water over CR 864 and Cr 1.
&&
JSSpecial Weather Statement National Weather Service Memphis TN 218 AM CDT Sun Mar 16 2025 TNZ003-004-020-160745- Weakley TN-Henry TN-Gibson TN- 218 AM CDT Sun Mar 16 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WEAKLEY...NORTHEASTERN GIBSON AND WEST CENTRAL HENRY COUNTIES THROUGH 245 AM CDT... At 218 AM CDT, Doppler radar was tracking a strong thunderstorm over Greenfield, or 14 miles west of McKenzie, moving northeast at 50 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Greenfield, Sandhill, Ore Springs, Skullbone, Gleason, Crowley Store, Dresden, Bradford, Pillowville, Kimery, and Como. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3604 8882 3614 8893 3643 8855 3624 8839 TIME...MOT...LOC 0718Z 230DEG 42KT 3613 8877 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH CJC
The Paducah radar (KPAH), 108 km away, was scanning. The volume nearest the first event began at 07:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248082.